Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 273, NWS Shreveport, LA

May 27, 2000De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 9:39 PM CDT for De Soto Parish, Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2000, 9:39 PM CDT (02:39 UTC)
Expired
May 27, 2000, 10:45 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County De Soto Parish, LA

What was reported inside it

TimeReportWhereRemark
May 27, 10:00 PM CDTThunderstorm Wind 55 ELongstreet, LANumerous trees down along Marshall Road and Highway 5 north of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 8:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2595 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS54 KSHV 280240
SVRSHV
LAC031-280345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA

* UNTIL 1045 PM CDT

* AT 939 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ENTERING WESTERN
  DE SOTO PARISH...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   STONEWALL AT 945 PM CDT
   MANSFIELD AT 1020 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA
UNTIL 1045 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:25 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 27, 8:25 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SAT MAY 27 2000

SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND PART OF SOUTHWEST ARKANSAS THROUGH
1100 PM. NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED FOR SOUTH
ARKANSAS AND NORTH LOUISIANA BY 900 PM. LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS MOVING THROUGH NORTHEAST TEXAS WITH OTHER
SEVERE THUNDERSTORMS DEVELOPING AHEAD OF THIS ACTIVITY IN NORTHWEST
LOUISIANA AND SOUTH CENTRAL ARKANSAS. WILL UPDATE ZONES TO INCREASE
RAIN CHANCES AND TAKE OUT WORDING...MAINLY AFTER MIDNIGHT.
LOCALLY HEAVY RAIN STILL POSSIBLE WITH RAINFALL AMOUNTS UP TO TWO
INCHES PER HOUR OVER SMITH COUNTY LAST HOUR. HEAVY RAINFALL IS A
THREAT AS OUTFLOW BOUNDARIES OVER NORTH LOUISIANA AND NORTHEAST
TEXAS COLLIDE. WILL TRY TO HAVE UPDATE OUT BY 900 PM.  09

.SHV...NONE.

In the hours before

Special weather statement, May 27, 8:22 PM CDT, 1 hour 17 minutes before
LAZ001-002-280200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT SAT MAY 27 2000

THUNDERSTORMS ARE RAPIDLY FORMING IN THE SHREVEPORT AND BOSSIER CITY
AREAS THIS EVENING. AT 820 PM...THUNDERSTORMS WERE OVER NORTHWEST
SHREVEPORT AND NORTHERN CADDO PARISH...MOVING NORTHEAST AT 30 MPH.
A THUNDERSTORM OUTFLOW BOUNDARY MOVING SOUTHWEST OUT OF SOUTHWEST
ARKANSAS...WILL RAPIDLY INCREASE THE THUNDERSTORM INTENSITY OVER
CADDO AND BOSSIER PARISHES. OUTDOOR MEMORIAL DAY FESTIVALS IN THE
SHREVEPORT AND BOSSIER CITY AREAS SHOULD BE PREPARED TO TAKE COVER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:41 PM CDTSevere Thunderstorm WarningSHVLincoln34 min
May 27, 9:09 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo51 min
May 27, 9:45 PM CDTFlash Flood WarningSHVBossier, Caddo3 hr
May 27, 9:50 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.